MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Break (1069); Failure to Deliver (2338); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, it was noted that the lens was stuck up on plunger tip during delivery resulting to broken haptics.The procedure was completed on the same day.Broken iol was not implanted.There was no patient contact.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The device was not returned.Photos were provided.The first photo showed the device being held by an ungloved hand.The view was from mid-barrel to the tip.The plunger had been fully advanced outside the nozzle tip.The plunger was oriented correctly.A broken haptic was visible on top of the plunger at the nozzle entry area.The haptic tip was oriented toward the loading bay.The second photo was of the draped eye at two different magnifications.The eye was also clamped.The plunger of the device had been advanced outside of the nozzle tip and was pressed to the outside of the top of the eye at the clamp.A pair of forceps were visible holding the plunger tip.What may be the lens was visible on the eye to the left of the clamp.The third photo was of the carton endcap.Product history records were reviewed and documentation indicated the product met release criteria.Viscoelastic was not provided.It is unknown if a qualified viscoelastic was used.Based on review of the provided photos, the haptic was broken.The broken haptic was on top of the plunger at the nozzle entry area.The plunger had been fully advanced outside of the nozzle.The trailing haptic position may indicate it was not in a proper position for advancement per the provided diagrams in the instructions for use (ifu).The ifu instructs: after the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated the plunger over-ride was noticed.There was patient contact.Procedure was completed with another company lens.
 
Additional Manufacturer Narrative
Additional information provided in a.1., a.2., a.3.A., a.4., d.5., b.5.And h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21854217
Report Number1119421-2025-01071
Device Sequence Number12922202
Product Code KYB
UDI-Device Identifier00380652394833
UDI-Public(01)00380652394833(17)261030(11)231101(10)15743939
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15743939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer06/03/2025
07/29/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/24/2025
08/19/2025
Date Device Manufactured11/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown